ISSN:
 2156-8472

eISSN:
 2156-8499

All Issues

Volume 9, 2019

Volume 8, 2018

Volume 7, 2017

Volume 6, 2016

Volume 5, 2015

Volume 4, 2014

Volume 3, 2013

Volume 2, 2012

Volume 1, 2011

Mathematical Control & Related Fields

September 2019 , Volume 9 , Issue 3

Select all articles

Export/Reference:

Optimal control problem for exact synchronization of parabolic system
Lijuan Wang and Qishu Yan
2019, 9(3): 411-424 doi: 10.3934/mcrf.2019019 +[Abstract](679) +[HTML](165) +[PDF](406.48KB)
Abstract:

In this paper, we consider the exact synchronization of a kind of parabolic system and obtain Pontryagin's maximum principle for a related optimal control problem. The method relies on the properties of the null controllability for parabolic system and an observability estimate for a linear parabolic system.

A fully nonlinear free boundary problem arising from optimal dividend and risk control model
Chonghu Guan, Fahuai Yi and Xiaoshan Chen
2019, 9(3): 425-452 doi: 10.3934/mcrf.2019020 +[Abstract](494) +[HTML](171) +[PDF](568.58KB)
Abstract:

Focusing on the problem arising from a stochastic model of risk control and dividend optimization techniques for a financial corporation, this work considers a parabolic variational inequality with gradient constraint

Suppose the company's performance index is the total discounted expected dividends, our objective is to choose a pair of control variables so as to maximize the company's performance index, which is the solution to the above variational inequality under certain initial-boundary conditions. The main effort is to analyse the properties of the solution and two free boundaries arising from the above variational inequality, which we call dividend boundary and reinsurance boundary.

Controllability for a string with attached masses and Riesz bases for asymmetric spaces
Sergei Avdonin and Julian Edward
2019, 9(3): 453-494 doi: 10.3934/mcrf.2019021 +[Abstract](478) +[HTML](210) +[PDF](645.75KB)
Abstract:

We consider the problem of boundary control for a vibrating string with $N$ interior point masses. We assume the control of Dirichlet, or Neumann, or mixed type is at the left end, and the string is fixed at the right end. Singularities in waves are "smoothed" out to one order as they cross a point mass. We characterize the reachable set for an $L^2$ control. The control problem is reduced to a moment problem, which is then solved using the theory of exponential divided differences in tandem with unique shape and velocity controllability results. The results are sharp with respect to both the regularity of the solution and with respect to time. The eigenfunctions of the associated Sturm--Liouville problem are used to construct Riesz bases for a family of asymmetric spaces that include the sets of reachable positions and velocities.

A stochastic maximum principle for linear quadratic problem with nonconvex control domain
Shaolin Ji and Xiaole Xue
2019, 9(3): 495-507 doi: 10.3934/mcrf.2019022 +[Abstract](560) +[HTML](173) +[PDF](353.8KB)
Abstract:

This paper considers the stochastic linear quadratic optimal control problem in which the control domain is nonconvex. By the functional analysis and convex perturbation methods, we establish a novel maximum principle. The application of the proposed maximum principle is illustrated through a work-out example.

Determining the shape of a solid of revolution
Amin Boumenir
2019, 9(3): 509-515 doi: 10.3934/mcrf.2019023 +[Abstract](486) +[HTML](159) +[PDF](294.58KB)
Abstract:

We show how to reconstruct the shape of a solid of revolution by measuring its temperature on the boundary. This inverse problem reduces to finding a coefficient of a parabolic equation from values of the trace of its solution on the boundary. This is achieved by using the inverse spectral theory of the string, as developed by M.G. Krein, which provides uniqueness and also a reconstruction algorithm.

Discretized feedback control for systems of linearized hyperbolic balance laws
Stephan Gerster and Michael Herty
2019, 9(3): 517-539 doi: 10.3934/mcrf.2019024 +[Abstract](513) +[HTML](254) +[PDF](2232.79KB)
Abstract:

Physical systems such as water and gas networks are usually operated in a state of equilibrium and feedback control is employed to damp small perturbations over time. We consider flow problems on networks, described by hyperbolic balance laws, and analyze the stability of the linearized systems. Sufficient conditions for exponential stability in the continuous and discretized setting are presented. The analysis is extended to arbitrary Sobolev norms. Computational experiments illustrate the theoretical findings.

A non-exponential discounting time-inconsistent stochastic optimal control problem for jump-diffusion
Ishak Alia
2019, 9(3): 541-570 doi: 10.3934/mcrf.2019025 +[Abstract](571) +[HTML](190) +[PDF](567.96KB)
Abstract:

In this paper, we study general time-inconsistent stochastic control models which are driven by a stochastic differential equation with random jumps. Specifically, the time-inconsistency arises from the presence of a non-exponential discount function in the objective functional. We consider equilibrium, instead of optimal, solution within the class of open-loop controls. We prove an equivalence relationship between our time-inconsistent problem and a time-consistent problem such that the equilibrium controls for the time-consistent problem coincide with the equilibrium controls for the time-inconsistent problem. We establish two general results which characterize the open-loop equilibrium controls. As special cases, a generalized Merton's portfolio problem and a linear-quadratic problem are discussed.

Optimal control and zero-sum games for Markov chains of mean-field type
Salah Eddine Choutri, Boualem Djehiche and Hamidou Tembine
2019, 9(3): 571-605 doi: 10.3934/mcrf.2019026 +[Abstract](627) +[HTML](176) +[PDF](570.9KB)
Abstract:

We establish existence of Markov chains of mean-field type with unbounded jump intensities by means of a fixed point argument using the total variation distance. We further show existence of nearly-optimal controls and, using a Markov chain backward SDE approach, we suggest conditions for existence of an optimal control and a saddle-point for respectively a control problem and a zero-sum differential game associated with payoff functionals of mean-field type, under dynamics driven by such Markov chains of mean-field type.

2017  Impact Factor: 0.631

Editors

Librarians

Email Alert

[Back to Top]